Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 18, 2011, 6:03 PM MDT for 4 counties in Wyoming. It took effect at Mar 19, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 6:03 PM MDT (00:03 UTC)
- In effect from
- Mar 19, 2011, 9:00 PM MDT
- Expired
- Mar 19, 2011, 2:45 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS75 KCYS 190003 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 603 PM MDT FRI MAR 18 2011 ...INCREASING WINDS SATURDAY AFTERNOON THROUGH SUNDAY... .SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE SATURDAY AFTERNOON AND PARTICULARLY OVERNIGHT SATURDAY INTO SUNDAY. THIS AHEAD OF A COLD FRONT APPROACHING WESTERN WYOMING THROUGH THE DAY. OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND VEDUAWOO ARE THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS...BUT MORE AREAS COULD BE INCLUDED DEPENDING ON HOW FAST THIS FRONT MOVES INTO NORTHERN WYOMING SATURDAY NIGHT AND SUNDAY. WYZ106-110-116-117-191400- /O.NEW.KCYS.HW.A.0014.110319T2100Z-110321T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 603 PM MDT FRI MAR 18 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING...3 PM SATURDAY THROUGH 6 PM SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 40 MPH SUSTAINED WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...VERY STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND ARLINGTON ARE POSSIBLE FOR DRIVERS ON INTERSTATES 80 AND 25 SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. MOTORISTS IN HIGH PROFILE VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES IF TRAVELING DURING THIS TIMEFRAME TO AVOID VEHICLE BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
747 WWUS75 KCYS 190004 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT FRI MAR 18 2011 ...INCREASING WINDS SATURDAY AFTERNOON THROUGH SUNDAY... .SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE SATURDAY AFTERNOON AND PARTICULARLY OVERNIGHT SATURDAY INTO SUNDAY. THIS AHEAD OF A COLD FRONT APPROACHING WESTERN WYOMING THROUGH THE DAY. OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND VEDAUWOO ARE THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS...BUT MORE AREAS COULD BE INCLUDED DEPENDING ON HOW FAST THIS FRONT MOVES INTO NORTHERN WYOMING SATURDAY NIGHT AND SUNDAY. WYZ106-110-116-117-191400- /O.CON.KCYS.HW.A.0014.110319T2100Z-110321T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 604 PM MDT FRI MAR 18 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING...3 PM SATURDAY THROUGH 6 PM SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 40 MPH SUSTAINED WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...VERY STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND ARLINGTON ARE POSSIBLE FOR DRIVERS ON INTERSTATES 80 AND 25 SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. MOTORISTS IN HIGH PROFILE VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES IF TRAVELING DURING THIS TIMEFRAME TO AVOID VEHICLE BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
377 WWUS75 KCYS 190809 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 209 AM MDT SAT MAR 19 2011 ...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE... ...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT AND EARLY SUNDAY... .BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND PRONE AREAS OF SOUTHEAST WYOMING BEGINNING LATER TONIGHT AND CONTINUING THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE POSSIBILITY TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED TO FUTURE STATEMENTS REGARDING THIS HIGH WIND POTENTIAL. NEZ002-003-192100- /O.NEW.KCYS.WI.Y.0007.110319T1200Z-110319T2100Z/ DAWES-BOX BUTTE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE 209 AM MDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. * TIMING...6 AM THIS MORNING TO 3 PM THIS AFTERNOON. * WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...EAST WEST HIGHWAYS IN BOX BUTTE AND DAWES COUNTIES WILL BE PARTICULARLY AFFECTED BY THESE STRONG CROSSWINDS. MOTORISTS ARE ENCOURAGED TO TAKE PRECAUTIONS WHILE TRAVELLING THESE AREAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ106-110-116-117-192100- /O.EXT.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 209 AM MDT SAT MAR 19 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH NOON SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND ARLINGTON ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
661 WWUS75 KCYS 191531 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MDT SAT MAR 19 2011 ...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE... ...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY AND EARLY SUNDAY... .BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND PRONE AREAS OF SOUTHEAST WYOMING BEGINNING TODAY AND CONTINUING THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE POSSIBILITY TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED TO FUTURE STATEMENTS REGARDING THIS HIGH WIND POTENTIAL. WYZ110-192345- /O.UPG.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/ /O.NEW.KCYS.HW.W.0029.110319T1700Z-110320T1800Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 931 AM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 AM THIS MORNING THROUGH NOON SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...STRONG CROSSWINDS ARLINGTON ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80. THOSE IN LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TODAY AND EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-192100- /O.CON.KCYS.WI.Y.0007.000000T0000Z-110319T2100Z/ DAWES-BOX BUTTE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE 931 AM MDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...EAST WEST HIGHWAYS IN BOX BUTTE AND DAWES COUNTIES WILL BE PARTICULARLY AFFECTED BY THESE STRONG CROSSWINDS. MOTORISTS ARE ENCOURAGED TO TAKE PRECAUTIONS WHILE TRAVEL LING THESE AREAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ106-116-117-192345- /O.CON.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 931 AM MDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING. * TIMING...9 PM THIS EVENING THROUGH NOON SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...STRONG CROSSWINDS AT BORDEAUX AND VEDAUWOO ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GRIFFITH
047 WWUS75 KCYS 192045 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT SAT MAR 19 2011 ...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE... ...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY AND EARLY SUNDAY... .BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND PRONE AREAS OF SOUTHEAST WYOMING BEGINNING TODAY AND CONTINUING THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE POSSIBILITY TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED TO FUTURE STATEMENTS REGARDING THIS HIGH WIND POTENTIAL. WYZ110-200445- /O.CAN.KCYS.HW.W.0029.000000T0000Z-110320T1800Z/ /O.NEW.KCYS.HW.W.0030.110319T2100Z-110320T1800Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 245 PM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING...THROUGH NOON SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...STRONG CROSSWINDS ARLINGTON ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80. THOSE IN LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TODAY AND EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-192145- /O.CAN.KCYS.WI.Y.0007.000000T0000Z-110319T2100Z/ DAWES-BOX BUTTE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE 245 PM MDT SAT MAR 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. WINDS IN THE NORTHERN PANHANDLE WILL CONTINUE TO DECREASE DURING THE LATE AFTERNOON AND EVENING HOURS. THEREFORE THE WIND ADVISROY HAS BEEN CANCELLED. $$ WYZ106-116-117-200445- /O.UPG.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/ /O.NEW.KCYS.HW.W.0030.110319T2100Z-110320T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 245 PM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THROUGH NOON SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...STRONG CROSSWINDS AT BORDEAUX AND VEDAUWOO ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 18, 3:04 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 18, 3:04 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT FRI MAR 18 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS WHETHER OR NOT WE WILL SEE FOG IN AREAS EAST OF INTERSTATE 25 TONIGHT AND THE WIND POTENTIAL ON SATURDAY NIGHT. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE FLOW BECOMING MORE SOUTHERLY EAST OF THE LARAMIE RANGE WHERE THE LEE SIDE TROF HAS BEEN DEVELOPING. LOW LEVEL MOISTURE APPEARS TO BE RATHER SHALLOW ACROSS SOUTHEAST WYOMING DUE TO DEWPOINTS DROPPING ACROSS THAT REGION. THE BULK OF THE LOW LEVEL MOISTURE STILL LOOKS LIKE IT WILL REMAIN WELL SOUTH OF THE REGION TONIGHT. IN ADDITION...WITH SOUTHERLY FLOW IT WILL PROVIDE SOME DOWNSLOPE EFFECTS ACROSS MOST OF NEBRASKA. THEREFORE...WE ARE NOT OVERLY CONFIDENT ON THE FOG POTENTIAL ACROSS THE PANHANDLE REGION. THEREFORE...WE REMOVED THE FOG POTENTIAL ACROSS MOST OF THE AREA. THE EXCEPTION WAS NEAR CHEYENNE AND KIMBALL WHERE THE SOME UPSLOPE EFFECTS MAY CAUSE SOME SHALLOW FOG TO DEVELOP. SATURDAY-SATURDAY NIGHT: LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF SPINNING OVER THE EASTERN PACIFIC NEAR THE NORTHWEST COAST. THIS TROF IS PROGGED TO CONTINUE SPINNING ACROSS THAT REGION DURING THE NEXT COUPLE OF DAYS. THIS WILL KEEP US IN A BROAD SOUTHWEST FLOW PATTERN ALOFT WHICH WILL BRING RATHER BENIGN AND MILD WEATHER SATURDAY AND SATURDAY NIGHT. TEMPERATURES STILL LOOK LIKE THEY WILL BE ABOVE NORMAL WITH HIGHS GENERALLY IN THE 50S AND 60S EAST OF THE LARAMIE RANGE AND 40S TO NEAR 50 WEST. IT ALSO LOOKS LIKE IT MAY BECOME QUITE BREEZY ON SATURDAY NIGHT AS A 90 TO 100KT JET STREAK APPROACHES THE SOUTHWEST PORTION OF THE FORECAST AREA. WE DID CRANK UP WIND SPEEDS ESPECIALLY FOR AREAS WEST OF THE LARAMIE RANGE SATURDAY NIGHT. IN ADDITION...SOME SUBSIDENCE WILL BE POSSIBLE WHICH MAY CAUSE SOME OF THOSE HIGHER WINDS SPEEDS TO REACH THE SURFACE. && .LONG TERM...SUNDAY THROUGH FRIDAY...PLESANT AND MAINLY DRY WEATHER EXPECTED TO BE OVER THE CWA SUNDAY AND MONDAY WITH SW UPPER FLOW AHEAD OF LARGE UPPER SYSTEM ALONG THE WEST COAST. THIS SYSTEM WILL OPEN UP AND BEGIN ACCELERATING TO THE EAST NORTHEAST DURING THE DAY MONDAY AND MONDAY NIGHT AND WILL EJECT INTO THE NORTHERN AND CENTRAL PLAINS BY LATE TUESDAY. THIS WILL PUSH A PACIFIC COLD FRONT ACROSS THE CWA EARLY TUESDAY BRINGING A RATHER WINDY AND COOLER DAY. NOT MUCH PRECIPITATION EXPECTED WITH NORTHERLY TRACK OF THIS SYSTEM BUT SOME RAIN AND SNOW SHOWERS SHOULD OCCUR PRIMARILY OVER THE NW PART OF THE CWA TUESDAY INTO WEDS. UPPER RIDGE THEN MOVES ACROSS THE REGION WEDS INTO THURSDAY WITH A LITTLE MILDER TEMPERATURES. && .AVIATION...18Z TAF ISSUANCE THE ONLY CONCERN WITH THIS TAF ISSUANCE WILL BE HOW MUCH LOW LEVEL MOISTURE WILL BE ABLE TO ADVECT NORTH TONIGHT. LATEST VISIBLE IMAGERY WAS SHOWING SOME STRATUS DEVELOPING IN NORTHEAST COLORADO. THIS STRATUS DECK APPEARS TO BE AROUND 2KFT. SOME OF THIS STRATUS MAY SPREAD TO SNY THIS AFTERNOON...BUT IT LOOKS LIKE THE DECK IS ABOVE 3KFT IN THAT AREA. THEREFORE...WE ARE ANTICIPATED VFR CONDITIONS ACROSS THE MAJORITY OF THE AREA THIS AFTERNOON INTO THE EVENING. THE NAM IS SHOWING SOME LOW LEVEL MOISTURE CREEPING BACK TO THE NORTH ACROSS THE PANHANDLE...BUT THERE MAY BE ENOUGH MIXING TO LIMIT ANY FOG POTENTIAL. AS A RESULT...WE ARE KEEPING CONDITIONS VFR ACROSS ALL OF THE TAF SITES. WIND SPEEDS MAY PICKUP TO 15 TO 25 MPH ACROSS THE PANHANDLE REGION ON SATURDAY MORNING AS THE LEE SIDE TROF DEVELOPS. COX && .FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH SUNDAY AS ALL FACTORS EXPECTED TO REMAIN NON-CRITICAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...REC LONG TERM/FIRE WEATHER...RE
Hazardous weather outlook, Mar 18, 5:17 PM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT FRI MAR 18 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-192330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 517 PM MDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS LOOK LIKELY SATURDAY AFTERNOON INTO SUNDAY AS A COLD FRONT APPROACHES WESTERN WYOMING. FOR OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE SATURDAY EVENING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:31 AM MDT | High Wind Warning | CYS | Albany, Carbon | 5 hr |
| Mar 19, 2:45 PM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 19 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.